MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH NUT FOR REAMER COMPONENT OF THE 03.168.004; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

OBERDORF SYNTHES PRODUKTIONS GMBH NUT FOR REAMER COMPONENT OF THE 03.168.004; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Catalog Number 03.168.007
Medical Device Problem Codes Device Slipped (1584); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that on (b)(6) 2020, the patient underwent the open reduction internal fixation surgery for femoral neck fracture (ao classification 31b1) with fns.The surgeon used protection sleeve (03.023.002) in reaming.However, the drill bit penetrated the bone head because the nut was detached from the reamer.The surgeon continued the surgery and inserted the bolt, antirotation-screw and the plate with locking screw.The surgery was completed with no delay.The surgeon commented that he over-reamed because the nut of the reamer had been loosed and detached.No further information is available.Concomitant device reported: protection sleeve (part # 03.023.002, lot # unknown, quantity # 1).This report is for one (1) nut for reamer.This complaint involves three (3) devices.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the article 03.168.007 with lot f-21958 is a semi-finished part and got sold as article 03.168.004 with lot f-22746.Part: 03.168.004, lot: f-22746, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 14.Jul.2017.A manufacturing record evaluation (mre) is not required, as the part is fully functional, and as we are not able to reproduce or confirm this incident.Visual inspection: upon visual inspection of the complaint device it can be seen that the outer diameter (handle) is deformed, the damage resulted most likely from loosen the nut with an instrument like a pliers.Otherwise, the part is in a good condition.Functional test: during investigation a functional test was performed.The three parts together (drill bit, reamer and nut) passed the functional test.Summary: unfortunately, we are not able to reproduce this incident or to determine the exact reason for this occurrence, but we assume that during the operation an application error may have taken place.To prevent such problems, it is necessary worn, incomplete or damaged instruments to replace and/or to operate according to the technique guide.We are not able to reproduce or confirm this incident, as the part is fully functional, therefore the in the investigation flow listed remaining investigation steps are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H6: patient code 3191 used to capture bone injury.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NUT FOR REAMER COMPONENT OF THE 03.168.004
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9715427
Report Number8030965-2020-01166
Device Sequence Number3128941
Product Code HWE
UDI-Device Identifier07611819657335
UDI-Public(01)07611819657335
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.007
Device Lot NumberF-21958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date02/16/2020
Supplement Report FDA Received Date04/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROTECT SLEEVE 20/17 F/PFNA-II
Outcome Attributed to Adverse Event Required Intervention;